Tornadoes · United States · Alabama · 2016

EF0 tornado, Olalee, Alabama, November 30, 2016

This EF0 tornado ran 3.4 miles across Jackson County on November 30, 2016, touching down at 2:11 AM CST and reaching 30 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
November 30, 2016
Touchdown
2:11 AM CST (08:11 UTC)
Lifted
2:17 AM CST (08:17 UTC)
On the ground
6 minutes
Path length
3.4 miles (5.5 km)
Path width
30 yards (27 m)
Deaths
0
Injuries
0
County
Jackson County
Touchdown point
34.870, -85.990
Lift-off point
34.890, -85.940
Record number
1611300211-01

The damage survey

30 damage points were recorded along this path by NWS HUN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 105 mph.

  • valley inflow likely into tor. downed hunting stand and snapped trees
  • numerous downed and snapped trees coming down slope
  • snappped poles and several snapped pines
  • numerous small trees and large branches snapped

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A tornado outbreak occurred during the evening hours of the 29th into the early morning hours of the 30th. A very mild and unstable air mass was in place along with a strong southwesterly upper level jet. These ingredients combined with a cold front and pre-frontal trough sweeping from west to east across the area sparked scattered supercell thunderstorms during the evening, a few of which were tornadic. This was followed by a quasi-linear convective system (QLCS) that occurred with the trough, which also was responsible for severe weather. Beneficial rainfall occurred with this system with 2-5 inches reported. Some of the rainfall fell fast enough to produce brief flash flooding in the Florence area during the evening.

A small area of tight rotation was observed within a line of strong thunderstorms west of the Stevenson area. A National Weather Service and University of Alabama in Huntsville (UAH) survey team found EF-0 damage near the Allison area associated with this area of rotation. Numerous large tree branches and roof damage to a large farm shed was noted near CR-564. Additional tree damage converged near CR-53 and CR-54. Peak winds were 62 MPH.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

27 minutes of warning. NWS HUN issued a tornado warning for this county at 07:44 UTC, 27 minutes before the tornado touched down, in force until 08:15 UTC.

The county was under a tornado watch, issued at 04:28 UTC and running to 08:54 UTC.

Issued (UTC)ExpiredProductOffice
00:48 UTC04:28 UTCTornado WatchHUN
03:41 UTC04:18 UTCTornado WarningHUN
04:20 UTC05:00 UTCSevere Thunderstorm WarningHUN
04:28 UTC08:54 UTCTornado WatchHUN
04:49 UTC05:30 UTCSevere Thunderstorm WarningHUN
04:54 UTC05:30 UTCTornado WarningHUN
05:32 UTC06:15 UTCSevere Thunderstorm WarningHUN
06:02 UTC06:26 UTCTornado WarningHUN
06:23 UTC06:46 UTCTornado WarningHUN
07:40 UTC08:45 UTCSevere Thunderstorm WarningHUN
07:44 UTC08:15 UTCTornado WarningHUN
07:53 UTC08:33 UTCSevere Thunderstorm WarningHUN
08:12 UTC08:45 UTCSevere Thunderstorm WarningHUN
08:15 UTC08:45 UTCTornado WarningHUN
08:39 UTC09:15 UTCSevere Thunderstorm WarningHUN
08:54 UTC12:59 UTCTornado WatchHUN
09:14 UTC13:18 UTCFlash Flood WarningHUN
09:53 UTC10:30 UTCSevere Thunderstorm WarningHUN
12:44 UTC16:45 UTCFlash Flood WarningHUN
16:49 UTC20:45 UTCFlood WarningHUN

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a General Thunderstorms Risk. The outlook in force was issued at 05:23 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the tornado touched down at Nov 29, 11:21 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Nov 29, 11:21 PM CST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1121 PM CST Tue Nov 29 2016

.UPDATE...
For 06Z TAFS.

&&

.NEAR TERM...(Tonight)
Issued at 830 PM CST Tue Nov 29 2016

Looks like the warm front is now just moving out of our cwa and is
heading into mid TN. Meanwhile a slow moving cdfnt in now extending
over sern MO. Models are still showing a lot of low level shear this
evening and into the overnight hours. However with the warm front
progged to be out of our cwa overnight, the threat of svr wx should
begin to weaken a little after midnight. As the boundary layer cools
and becomes a little more stable overnight, the svr wx threat should
become more of a hvy rain event with some flash flooding possible.
Otherwise the current fcst looks good and see no reason to make any
changes attm.

.SHORT TERM...(Wednesday through Thursday)
Issued at 136 PM CST Tue Nov 29 2016

Convection, perhaps near-severe in sports or slowly diminishing,
will still be ongoing across our eastern counties at 12z on
Wednesday. The upper trough axis will push across by early afternoon
ushering in the "cooler" air. Will taper pops from west to east and
also temporally with all areas rain free by afternoon.

Weak surface high will build across the region Wednesday night into
Thursday with sunny and slightly below normal temperatures
anticipated.

.LONG TERM...(Thursday night through Monday)
Issued at 136 PM CST Tue Nov 29 2016

Fairly strong cold air advection will continue to advect drier air
into the area Thursday/Thursday night, via northwesterly flow. In
addition, light winds will continue over the Tennessee Valley, as
the surface high will not have moved much. This will allow for a
very good radiational cooling event by Friday morning. It should
allow lows to drop to near dewpoints to around 30 degrees.
Temperatures should rebound to near normal highs during the day on
Friday.

Models all develop a more zonal flow aloft originating from Texas,
as the high pressure remains over the area through Friday night. This
will be in response to a cut-off low that develops over the
southwestern U.S. This should keep highs and lows through Friday
night near normal/slightly above normal (normal highs mid to upper
50s/normal lows mid to upper 30s).

Models do advect deeper moisture eastward into the Tennessee Valley
ahead of it Saturday through Sunday. How far north the deeper
moisture gets and thus rainfall is the difference in the model
forecasts. At this point, including a blend for the forecast.
Saturday night through Sunday are keeping a 30 to 60 percent chance
of rain in the forecast. This likely will be the best time for more
widespread precipitation, but how much greatly depends on which model
solution is correct.

Early next week remains active, as the cut-off low kicks northeast
along the jetstream into Arkansas and into Kentucky. There could be
some stronger thunderstorm potential with this system, but too far
off to address at this point.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1115 PM CST Tue Nov 29 2016

A line of sct storms, ahead of a cdfnt now over sern MO, will
continue thru 09z before beginning to diminish. The cdfnt will go
thru KMSL arnd 12z and by 15z at KHSV. Mainly ifr conditions are
expected at both taf sites thru 18z, after 18z vfr conditions are
expected.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

NEAR TERM...007
SHORT TERM...15
LONG TERM...KTW
AVIATION...007

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Nov 29, 10:40 PM CST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1040 PM CST TUE NOV 29 2016

ALZ001>010-016-TNZ076-096-097-301200-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1040 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...OVERNIGHT...

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE FOR THE REST OF THIS
EVENING AND INTO THE EARLY MORNING HOURS ON WEDNESDAY. THE PRIMARY
THREATS WITH THESE STORMS WILL BE LARGE HAIL, DAMAGING WIND GUSTS,
AND BRIEF TORNADOES. A TORNADO WATCH IS IN EFFECT FOR ALL OF THE
TENNESSEE VALLEY UNTIL 3 AM.

THERE WILL ALSO BE A THREAT OF HEAVY RAIN WITH LOCALIZED FLASH
FLOODING OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORMS REMAIN POSSIBLE DURING THE MID TO LATE MORNING HOURS
ON WEDNESDAY BUT MAINLY FOR THE EASTERN HALF OF THE AREA AS THE LINE
OF SHOWERS AND THUNDERSTORMS EXITS TO OUR EAST.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS STARTING SUNDAY NIGHT AND
CONTINUING THROUGH TUESDAY MORNING.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
IN PROGRESS.

In the hours before

Local storm report, Nov 30, 12:07 AM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1207 AM CST WED NOV 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 PM     HAIL             N MORGAN CITY           34.47N 86.57W
11/29/2016  E0.88 INCH       MORGAN             AL   TRAINED SPOTTER

&&
Local storm report, Nov 30, 12:15 AM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1215 AM CST WED NOV 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 PM     TSTM WND DMG     5 S MORGAN CITY         34.40N 86.57W
11/29/2016                   MARSHALL           AL   EMERGENCY MNGR

            POWERLINES REPORTED DOWN ALONG PLEASANT VALLEY ROAD IN
            UNION GROVE. POSSIBLE TORNADO.

&&
Local storm report, Nov 30, 12:54 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1254 AM CST WED NOV 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TORNADO          2 NNW IDER              34.73N 85.69W
11/30/2016                   DEKALB             AL   EMERGENCY MNGR

            MULTIPLE TREES AND POWERLINES REPORTED DOWN. MULTIPLE
            INJURIES ALSO REPORTED.

&&
Local storm report, Nov 30, 12:59 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1259 AM CST WED NOV 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 AM     TORNADO          4 NNE IDER              34.76N 85.65W
11/30/2016                   DEKALB             AL   EMERGENCY MNGR

            ROOF TORN OFF OF A HOME ALONG COUNTY ROAD 159 NORTH OF
            IDER.

&&
Local storm report, Nov 30, 1:07 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
107 AM CST WED NOV 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     TSTM WND GST     6 WSW TRINITY           34.57N 87.17W
11/30/2016  E63 MPH          LAWRENCE           AL   TRAINED SPOTTER

            SPEED MEASURED BY AN APRS WEATHER STATION AT EAST
            LAWRENCE HIGH SCHOOL. RELAYED VIA HAM RADIO OPERATORS.

&&
Local storm report, Nov 30, 1:47 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
147 AM CST WED NOV 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TORNADO          5 NNW HENAGAR           34.70N 85.76W
11/30/2016                   JACKSON            AL   EMERGENCY MNGR

            *** 2 FATAL *** TWO COMFIRMED FATALITIES ALONG COUNTY
            ROAD 659 AND HIGHWAY 71 IN ROSALIE. MACKLIN BAPTIST
            CHURCH AND ROSALIE PLAZA HAVE ALSO BEEN COMPLETELY
            DESTROYED.

&&

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Nashville Metro, TN (KBNA), 00:00Z

8.2 hours before the tornado, 150 km from the path. November 30, 2016.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -65572, lifted condensation level 1648 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-11-30The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 321 square meters per square second, 0 to 6 km bulk shear 90 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-65572 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1648 m above ground
0-6 km bulk shear
90 kt
0-1 km bulk shear
33 kt
0-1 km storm-relative helicity
321 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
6.3 K/km

Open this sounding in Storm Lab

Nashville Metro, TN (KBNA), 12:00Z

3.8 hours after it, 150 km from the path. November 30, 2016.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -56226, lifted condensation level 930 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-11-30The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 47 square meters per square second, 0 to 6 km bulk shear 66 knots.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-56226 J/kg
Surface CAPE
10 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
66 kt
0-1 km bulk shear
17 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
-124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.5 K/km

Open this sounding in Storm Lab

The surface observations

Scottsburo (4A6), 22 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
06:15 UTC6868220° 8 kt161007.5RA
06:35 UTC6868210° 6 kt1007.5-RA
06:55 UTC6868220° 9 kt161007.1
07:15 UTC6868210° 9 kt161007.1
07:35 UTC69.868210° 9 kt151007.1VCTS
07:55 UTC69.866.2220° 10 kt161006.8-RA
08:15 UTC71.666.2230° 8 kt191007.5VCTS
08:35 UTC66.262.6280° 11 kt351008.5TSBR
08:55 UTC62.660.80° 0 kt1007.8VCTS
09:15 UTC62.662.6130° 4 kt1007.1
09:35 UTC60.860.8290° 7 kt251007.8-RA
09:55 UTC62.662.6260° 12 kt171007.8VCTS -RA

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Northeast Alabama radar (KHTX), 12 km away, was scanning. The volume nearest the touchdown began at 08:11 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
06:00 UTCTORNADO5 Nnw HenagarJackson, AL*** 2 FATAL *** TWO COMFIRMED FATALITIES ALONG COUNTY ROAD 659 AND HIGHWAY 71 IN ROSALIE. MACKLIN BAPTIST CHURCH AND ROSALIE PLAZA HAVE ALSO BEEN COMPLETELY DESTROYED.
06:02 UTCTORNADO 24 Ene PisgahJackson, AL*** 3 FATAL *** AN EF-2 TORNADO WITH PEAK WIND SPEED OF 127 MPH, PATH LENGTH OF 1.7 MILES, AND PATH WIDTH OF 204 YARDS.
06:02 UTCTORNADO5 Nnw HenagarJackson, AL*** 3 FATAL *** THREE COMFIRMED FATALITIES ALONG COUNTY ROAD 659 AND HIGHWAY 71 IN ROSALIE. MACKLIN BAPTIST CHURCH AND ROSALIE PLAZA HAVE ALSO BEEN COMPLETELY DESTROYED.
06:03 UTCTORNADORosalieJackson, ALNUMBEROUS CHICKEN HOUSES LEVELED TO THE GROUND. GAS STATION HEAVILY DAMAGED.
06:03 UTCTORNADORosalieJackson, ALNUMEROUS CHICKEN HOUSES LEVELED TO THE GROUND. GAS STATION HEAVILY DAMAGED.
06:10 UTCTORNADO 33 Nnw IderDekalb, AL*** 7 INJ *** AN EF-3 TORNADO WITH PEAK WIND SPEED OF 145 MPH, PATH LENGTH OF 7.5 MILES AND PATH WIDTH OF 156 YARDS. THIS TRACK WILL BE ADJUSTED AFTER ADDITIONAL SURVEYING ON THURSDAY.
06:10 UTCTORNADO2 Nnw IderDekalb, ALMULTIPLE TREES AND POWERLINES REPORTED DOWN. MULTIPLE INJURIES ALSO REPORTED.
06:10 UTCTORNADO3 Nnw IderDekalb, AL*** 25 FATAL *** 60 STRUCTURES IN THE IDER COMMUNITY DAMAGED, WITH POSSIBLY 25 DESTROYED. NUMEROUS INJURIES WITH 10 INDIVIDUALS STILL HOSPITALIZED. APPROXIMATELY 3,000 RESIDENTS WITHOUT POWER.
06:10 UTCTORNADO3 Nnw IderDekalb, AL60 STRUCTURES IN THE IDER COMMUNITY DAMAGED, WITH POSSIBLY 25 DESTROYED. NUMEROUS INJURIES WITH 10 INDIVIDUALS STILL HOSPITALIZED. APPROXIMATELY 3,000 RESIDENTS WITHOUT POWER. 25 INJURIES TOTAL.
06:10 UTCTORNADO3 Nnw IderDekalb, ALMULTIPLE INJURIES REPORTED INCLUDING FOUR CHILDREN IN CRITICAL CONDITION. A 24 HOUR DAYCARE WAS COMPLETELY DESTROYED JUST OUTSIDE OF IDER ALONG HIGHWAY 117 AND COUNTY ROAD 159. NUMEROUS TREES HAVE ALSO BEEN REPORTED DOWN
06:26 UTCTORNADO4 Nne IderDekalb, ALROOF TORN OFF OF A HOME ALONG COUNTY ROAD 159 NORTH OF IDER.
07:10 UTCTORNADO 33 Nnw IderDekalb, AL*** 7 INJ *** AN EF-3 TORNADO WITH PEAK WIND SPEED OF 145 MPH, PATH LENGTH OF 7.5 MILES AND PATH WIDTH OF 156 YARDS. THIS TRACK WILL BE ADJUSTED AFTER ADDITIONAL SURVEYING ON THURSDAY.
07:48 UTCTSTM WND DMG3 Sse HuntsvilleMadison, ALTWO LARGE OAK TREES AT A RESIDENCE WERE SNAPPED AT ABOUT 25 FEET ABOVE THEIR BASE ON TANNAHILL DRIVE IN SOUTH HUNTSVILLE.
10:30 UTCFLASH FLOOD2 Ssw HuntsvilleMadison, ALWATER COVERING THE ROADWAY AT 1ST STREET AND 15TH AVENUE.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2016 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are

The other tornadoes of November 30, 2016

16 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
November 3012:01 AM CSTEF1Marion, AL16.9900
November 3012:02 AM CSTEF3Jackson, AL13.520649
November 301:20 AM ESTEF2McMinn, TN11.320020
November 301:56 AM ESTEF0Catoosa, GA1.3225$50,000
November 302:28 AM ESTEF3Polk, TN4.61552
November 305:10 AM CSTEF1Marengo, AL12.9250
November 308:45 AM CSTEF0Jefferson Parish, LA0.830
November 3010:38 AM CSTEF0Okaloosa, FL0.8175$50,000
November 3012:53 PM ESTEF0Carroll, GA4.0100$8,000
November 3012:35 PM CSTEF1Lee, AL3.2300
November 301:39 PM ESTEF1Cobb, GA0.5100$50,000
November 301:50 PM ESTEF1Fulton, GA1.9100$25,000
November 302:07 PM ESTEF0Forsyth, GA2.9100$16,000
November 303:04 PM ESTEF1Jackson, GA2.8100$65,000
November 304:41 PM ESTEF1Greenville, SC16.4150$500,000
November 306:26 PM ESTEF1Mecklenburg, NC2.4150$100,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.